Format

Send to

Choose Destination
Int J Immunopathol Pharmacol. 2009 Jul-Sep;22(3):841-4.

Psoriasis induced by infliximab in a patient suffering from Crohn's disease.

Abstract

We describe the case of a 30-year-old female with no family history of psoriasis and suffering from Crohn's disease successfully treated with infliximab at the dosage of 5 mg/kg. On the 15th week from the start of therapy, the patient developed a palmoplantar pustular psoriasis, which spread to the arms, trunk and scalp with erythematosquamous plaques. Deeming the dermatitis onset due to the anti-TNF-alpha, we decided to discontinue infliximab, while starting with a topical therapy with emollients and corticosteroids and a systemic therapy with cyclosporine. These treatments achieved a clear improvement of psoriasis after 2 months and a complete regression of skin lesions after 4 months. Several cases have been reported of psoriasis induced by anti-TNF-alpha, which have shown to exert an effective therapeutic action on this disease. The pathogenic mechanism of such a paradoxical effect has not yet been explained, though a number of hypotheses were proposed, among which one of the most intriguing is that the rapid and strong blockade of TNF-alpha could result in an enhancement of INF-alpha activity with consequent induction of psoriasis.

PMID:
19822070
DOI:
10.1177/039463200902200331
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Atypon
Loading ...
Support Center